Connecticut, 2015Damaging Winds in Connecticut, June 23, 2015
June 23, 2015 · NWS BOX · 2 events in 1 county or zone
A strong cold front combined with a remnant of an elevated mixed layer (EML) and a significant amount of deep layer shear and instability to produce showers and thunderstorms across southern New England. Many of these thunderstorms became severe, producing strong to damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $55,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front combined with a remnant of an elevated mixed layer (EML) and a significant amount of deep layer shear and instability to produce showers and thunderstorms across southern New England. Many of these thunderstorms became severe, producing strong to damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 23, 3:04 PM EST, 39 minutes earlier.
Area forecast discussion, Jun 23, 3:04 PM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
404 PM EDT TUE JUN 23 2015
.SYNOPSIS...
A TORNADO WATCH IS IN EFFECT FOR SOUTHERN NEW ENGLAND THROUGH 11
PM. CONVECTIVE WEATHER PUSHES OFFSHORE TONIGHT. HIGH PRESSURE
BUILDS INTO THE REGION FOR WEDNESDAY AND THURSDAY...BRINGING
SEASONABLE TEMPERATURES AND A PERIOD OF DRY WEATHER. THE END OF
THE WEEK AND THIS WEEKEND LOOK COOL AND RAINY AT TIMES. DRIER
CONDITIONS SHOULD RETURN EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 11 PM THIS EVENING/...
*** THE SEVERE THUNDERSTORM WATCH HAS BEEN UPGRADED TO A TORNADO
WATCH FOR ALL OF SOUTHERN NEW ENGLAND AND WILL CONTINUE THROUGH 11
PM TONIGHT ***
4 PM UPDATE...
A TORNADO WATCH HAS BEEN ISSUED FOR ALL OF SOUTHERN NEW ENGLAND
THROUGH 11 PM TONIGHT.
MID LEVEL LAPSE RATES SOUTH OF SOUTHERN NEW ENGLAND ARE STEEP AT
7C/KM PER LATEST SPC MESOANALYSIS. THIS AIRMASS WILL CONTINUE
ADVECTING EASTWARD TOWARD THE REGION. THUS STILL EXPECTING AN
ACTIVE DAY OF STORMS ACROSS SOUTHERN NEW ENGLAND THIS AFTERNOON
AND INTO EARLY THIS EVENING.
ALTHOUGH IT APPEARS THAT LOCATIONS SOUTH OF NEW ENGLAND HAVE THE
HIGHER INSTABILITY...WE MAKE UP FOR IT WITH THE DEEP LAYER WIND
PROFILE...AROUND 40-50 KTS OF SHEAR. IN ADDITION...0 TO 1 KM
HELICITY VALUES ARE QUITE IMPRESSIVE ON ALL THE MODELS. SO WITH A
DECENT AMOUNT OF CAPE...HIGH SHEAR AND APPROACHING COLD FRONT
STRONG TO SEVERE THUNDERSTORMS ARE DEVELOPING ACROSS NEW ENGLAND.
THE HIGHEST RISK WILL BE NEAR AND NORTHWEST OF A BOSTON TO
PROVIDENCE CORRIDOR...BUT WE CAN/T RULE OUT ACTIVITY MAKING IT ALL
THE WAY TO THE CAPE COD CANAL GIVEN STRONG FORCING. MAIN THREATS
FROM THESE STORMS WILL BE STRONG DAMAGING WIND GUSTS...LARGE
HAIL...HEAVY RAINFALL...AND AN ISOLATED TORNADO OR TWO. ALSO CANNOT
UNDERPLAY THE LIGHTNING RISK. PWAT VALUES DO CLIMB UP TO 2 INCHES
WITH K VALUES ABOVE 40...SO ALTHOUGH THESE STORMS WILL BE MOVING
QUICKLY...THIS COULD BE A SCENARIO WHERE LOCATIONS COULD GET A QUICK
INCH OF RAIN WITHIN 20 MINS.
&&
.SHORT TERM /11 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
TONIGHT...
ANY ONGOING CONVECTION WILL BE MAINLY OVER THE CAPE/ISLANDS AND
PUSHING OFFSHORE EARLY THIS EVENING. COLD FRONT WILL SWEEP ACROSS
THE REGION SWITCHING THE WINDS TO A WESTERLY DIRECTION. CLOUD
COVER WILL CLEAR OUT ALLOWING FOR OVERNIGHT LOWS TO DROP INTO THE
LOW 60S WITH UPPER 60S IN THE METRO REGIONS. LOW PROBABILITY OF
RADIATIONAL FOG OVERNIGHT THANKS TO RAINFALL FROM THE AFTERNOON
THUNDERSTORMS PROVIDING A MOIST GROUND AS TEMPS COOL OFF. BEST
SHOT WOULD BE IN VALLEYS AND LOW-LYING AREAS.
WEDNESDAY AND WEDNESDAY NIGHT...BEHIND THE FRONT...EXPECTING
SLIGHTLY COOLER TEMPERATURES AND FAIR WEATHER AS HIGH PRESSURE
BUILDS IN. TEMPERATURES WILL BE IN THE UPPER 70S TO LOWER 80S WITH
LIGHT WINDS.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
UPDATED 330 AM
HIGHLIGHTS...
* MAJOR PATTERN CHANGE WITH COOLER AND POSSIBLY UNSETTLED WEATHER
* DRY AND SEASONABLE WEDNESDAY-THURSDAY
* UNSEASONABLY COOL WITH PERIODS OF RAIN POSSIBLE LATE THIS WEEKEND
SYNOPTIC OVERVIEW AND MODEL PREFERENCES...
GOOD MODEL AGREEMENT AMONG ENSEMBLES AND DETERMINISTIC GUIDANCE THAT
CLOSED LOW FORMS OVER SOUTHEAST QUEBEC WED AND THEN INTO THE
MARITIMES THU. THIS SHIFTS THE NORTHERN STREAM JET SOUTH AND WEST OF
NEW ENGLAND...SUPPRESSING SUMMER HEAT AND HUMIDITY FROM ENTERING NEW
ENGLAND. THUS DRY AND SEASONABLE WEATHER HERE ALONG WITH LOWER
HUMIDITY WED AND THU. NORTHERN STREAM ENERGY THEN DIVES INTO THE
BASE OF LONG WAVE TROUGH OVER THE NORTHEAST AND MAY YIELD A PERIOD
OF SHOWERS THU NGT INTO EARLY FRI WITH HIGHEST PROBABILITY ACROSS
CT/RI AND SOUTHEAST MA...ESPECIALLY SOUTH COAST.
BY LATER FRIDAY AND INTO SAT DRY WEATHER RETURNS BEHIND DEPARTING
WAVE BUT LIKELY SHORT LIVED AS LARGE AMPLITUDE RIDGE DEVELOPS OVER
THE PACIFIC NORTHWEST INTO WESTERN CANADA...WHICH INDUCES DOWNSTREAM
TROUGHING OVER THE OH AND TN VALLEYS. THIS IS THE BEGINNING OF A
MAJOR PATTERN CHANGE FOR THE CONUS. AT THE SURFACE THIS SUPPORTS LOW
PRES OVER THE MID ATLC REGION AND LIFTING NORTHEAST TOWARD NEW
ENGLAND LATE THIS WEEKEND. THIS WOULD YIELD A PERIOD OF RAINY AND
CHILLY WEATHER FOR SOUTHERN NEW ENGLAND. GIVEN THE TIME RANGE HERE
SURPRISINGLY THE DETERMINISTIC GUIDANCE IS VERY CLOSE. THUS WILL NOT
DEVIATE MUCH FROM A MODEL BLEND APPROACH THIS FORECAST TIME PERIOD.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH WEDNESDAY NIGHT/...
THROUGH 00Z...MODERATE TO HIGH CONFIDENCE. VFR CONDITIONS WILL
DOMINATE AND MOST SITES SHOULD BE MAINLY DRY THROUGHOUT THE DAY.
HOWEVER...EXPECT SCATTERED STRONG TO SEVERE THUNDERSTORMS TO
DEVELOP THIS AFTERNOON ACROSS THE INTERIOR AND POSSIBLY REACHING
THE COAST BY LATE AFTERNOON/EARLY EVENING. THESE MAY RESULT IN
BRIEF IFR TO LIFR CONDITIONS WITH VERY STRONG WIND GUSTS AND HAIL.
TONIGHT...HIGH CONFIDENCE. CONDITIONS WILL IMPROVE FROM WEST TO
EAST. COULD SEE IFR CONDITIONS ACROSS THE CAPE AND ISLANDS BEFORE
COLD FRONT SWEEPS THROUGH. OTHERWISE WINDS WILL SWITCH TO THE
WEST.
WEDNESDAY...HIGH CONFIDENCE. VFR.
KBOS TERMINAL...HIGH CONFIDENCE IN MAINLY VFR CONDITIONS. LOWER
CONFIDENCE ON EXACT TIMING OF THUNDERSTORMS.
KBDL TERMINAL...HIGH CONFIDENCE IN MAINLY VFR CONDITIONS. LOWER
CONFIDENCE ON EXACT TIMING OF THUNDERSTORMS.
OUTLOOK...THURSDAY THROUGH SATURDAY...
THURSDAY...HIGH CONFIDENCE FOR VFR AND DRY WEATHER. LOWER
CONFIDENCE THU NIGHT AS LOW RISK OF SHOWERS AND MVFR ACROSS CT/RI
AND SOUTHEAST MA.
FRIDAY...MODERATE CONFIDENCE FOR VFR AND DRY WEATHER. JUST A LOW
RISK OF SHOWERS FRI MORNING ACROSS CT/RI AND SOUTHEAST MA.
SATURDAY...MODERATE CONFIDENCE FOR DRY WEATHER AND VFR. HOWEVER RAIN
AND MVFR LIKELY JUST LURKING OFF THE SOUTH COAST.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH TUESDAY NIGHT/...HIGH CONFIDENCE.
LOW LEVEL JET HAS RESULTED IN NEAR SHORE SMALL CRAFT SOUTHWEST
WIND GUSTS OF 30 KNOTS. HAVE EVEN SEEN A FEW BRIEF GUSTS NEAR 35
KNOTS THIS AFTERNOON...BUT NOT WIDESPREAD ENOUGH TO HOIST A GALE
WARNINGS. SEAS WILL ALSO BUILD TO BETWEEN 3 AND 6 FEET ACROSS THE
OUTER WATERS.
A FEW STRONG TO SEVERE THUNDERSTORMS WITH WIND GUSTS TO 50 KNOTS AND
LARGE HAIL ARE A POSSIBILITY...MAINLY LATE THIS AFTERNOON AND
EARLY EVENING. WHILE A SEVERE STORM OR TWO CAN NOT BE RULED OUT
ACROSS ANY OF OUR NEARSHORE WATERS...HIGHEST RISK WOULD BE IN THE
WATERS ALONG THE NORTHEAST MA COAST.
TONIGHT...COLD FRONT WILL MOVE ACROSS THE WATERS FROM NW TO SE
TONIGHT SWITCHING THE WINDS TO A MORE WESTERLY DIRECTION. COULD
SEE LINGERING 5 FT SEAS ON THE SOUTHERN OUTER WATERS...SCA WILL
CONTINUE.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
UPDATED 330 AM...
WEDNESDAY INTO THURSDAY...HIGH CONFIDENCE FOR TRANQUIL BOATING
WEATHER WITH MODEST WEST WINDS. LOW RISK FOR A FEW SHOWERS THU NIGHT
ACROSS THE SOUTHERN WATERS.
FRIDAY AND SATURDAY...MODERATE CONFIDENCE FOR QUIET WEATHER LATER
FRI INTO SAT. HOWEVER LATER SAT NEED TO WATCH LOW PRES ORGANIZING
OVER THE MID ATLC REGION AND POSSIBLY TRACKING NE TOWARD SOUTHERN
NEW ENGLAND LATE SAT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
ANZ230>237-251.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT WEDNESDAY FOR ANZ250-
254>256.
&&
SYNOPSIS...NOCERA/DUNTEN
NEAR TERM...NOCERA/DUNTEN/RLG
SHORT TERM...RLG
LONG TERM...NOCERA
AVIATION...NOCERA/RLG
MARINE...NOCERA/DUNTEN/RLGHazardous weather outlook, Jun 23, 2:40 AM EST, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
340 AM EDT TUE JUN 23 2015
CTZ002>004-MAZ002>024-026-RIZ001>008-240745-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
340 AM EDT TUE JUN 23 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
THE POTENTIAL EXISTS FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK
THIS AFTERNOON AND EARLY EVENING...BUT WILL DEPEND ON HOW MUCH
SUNSHINE DEVELOPS AHEAD OF A COLD FRONT. IF ENOUGH SUNSHINE
OCCURS...SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
DAMAGING STRAIGHT LINE WIND GUSTS AND LARGE HAIL. ISOLATED WIND
GUSTS OF 70+ MPH OR EVEN HAIL UP TO THE SIZE OF GOLFBALLS WOULD BE
A POSSIBILITY. IN ADDITION...AN ISOLATED TORNADO OR TWO MAY OCCUR.
THE HIGHEST RISK FOR SEVERE WEATHER TUESDAY IS BETWEEN 2 AND 8 PM
ALONG AND NORTHWEST OF A BOSTON TO PROVIDENCE LINE...BUT CAN NOT
BE RULED OUT ACROSS SOUTHEAST MASSACHUSETTS. STORMS SHOULD BE
MOVING FAST ENOUGH TO PREVENT FLASH FLOODING...BUT HEAVY RAIN MAY
RESULT IN BRIEF POOR DRAINAGE STREET FLOODING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.
ANZ230>237-250-251-254>256-240745-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
340 AM EDT TUE JUN 23 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
A FEW STRONG TO SEVERE THUNDERSTORMS WITH WIND GUSTS TO 50 KNOTS
AND LARGE HAIL ARE A POSSIBILITY...MAINLY LATE THIS AFTERNOON AND
EARLY EVENING. WHILE A SEVERE STORM OR TWO CAN NOT BE RULED OUT
ACROSS ANY OF OUR NEARSHORE WATERS...HIGHEST RISK WOULD BE IN THE
WATERS ALONG THE NORTHEAST MA COAST.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
In the hours before
Special weather statement, Jun 23, 9:47 AM EST, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1047 AM EDT TUE JUN 23 2015
CTZ002>004-MAZ004-005-010>013-231545-
HARTFORD-WINDHAM-TOLLAND-NORTHERN WORCESTER-SOUTHERN
WORCESTER-EASTERN HAMPDEN-CENTRAL MIDDLESEX COUNTY-EASTERN
HAMPSHIRE-WESTERN NORFOLK-
1047 AM EDT TUE JUN 23 2015
...LINE OF STRONG THUNDERSTORMS MOVING THROUGH WESTERN NEW
ENGLAND...
AT 1046 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS FROM HOLYOKE TO NEAR WEST SPRINGFIELD
TO NEAR SUFFIELD...AND WAS MOVING EAST AT 50 MPH.
WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THESE STORMS AS THEY
CROSS CENTRAL MASSACHUSETTS AND EXTREME NORTH CENTRAL CONNECTICUT
THROUGH 1130 AM.
LOCATIONS IMPACTED INCLUDE...
WORCESTER...SPRINGFIELD...FRAMINGHAM...CHICOPEE...ENFIELD...
WESTFIELD...HOLYOKE...MARLBOROUGH...AMHERST...SHREWSBURY...NATICK...
FRANKLIN...NEEDHAM...AGAWAM...WEST SPRINGFIELD...MILFORD...
WELLESLEY...WALPOLE...ACTON AND LUDLOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4234 7235 4230 7236 4234 7231 4246 7138
4225 7126 4207 7131 4193 7268 4226 7278
TIME...MOT...LOC 1446Z 261DEG 59KT 4221 7264 4211 7260 4197 7264
JWDSpecial weather statement, Jun 23, 10:19 AM EST, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1119 AM EDT TUE JUN 23 2015
MAZ004>007-012>016-231600-
NORTHERN WORCESTER-SOUTHERN WORCESTER-EASTERN ESSEX-SOUTHEAST
MIDDLESEX-SUFFOLK-EASTERN NORFOLK-CENTRAL MIDDLESEX COUNTY-WESTERN
NORFOLK-WESTERN ESSEX-
1119 AM EDT TUE JUN 23 2015
...STRONG THUNDERSTORMS APPROACHING EASTERN MASSACHUSETTS...
AT 1118 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PAXTON TO
LEICESTER TO NEAR CHARLTON...AND WAS MOVING EAST AT 50 MPH.
WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BOSTON...WORCESTER...CAMBRIDGE...QUINCY...LYNN...NEWTON...
SOMERVILLE...FRAMINGHAM...WALTHAM...MALDEN...BROOKLINE...MEDFORD...
REVERE...PEABODY...ARLINGTON...EVERETT...SALEM...BILLERICA...
MARLBOROUGH AND WOBURN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4263 7096 4246 7089 4247 7091 4245 7093
4242 7091 4245 7097 4236 7097 4238 7100
4236 7099 4237 7105 4232 7100 4230 7105
4231 7095 4229 7102 4226 7099 4221 7103
4206 7207 4220 7197 4236 7202
TIME...MOT...LOC 1518Z 254DEG 64KT 4232 7193 4221 7190 4210 7199
JWD/MANNINGSpecial weather statement, Jun 23, 11:15 AM EST, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1215 PM EDT TUE JUN 23 2015
MAZ006-007-231645-
EASTERN ESSEX-WESTERN ESSEX-
1215 PM EDT TUE JUN 23 2015
...STRONG THUNDERSTORM IN NORTH CENTRAL ESSEX COUNTY...
AT 1215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER WEST NEWBURY...OR 7 MILES EAST OF
HAVERHILL...MOVING EAST AT 50 MPH.
WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HAVERHILL...NEWBURYPORT...AMESBURY...SALISBURY...GEORGETOWN...
NEWBURY...GROVELAND...MERRIMAC...ROWLEY AND WEST NEWBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4286 7085 4287 7082 4283 7081 4281 7087
4280 7083 4282 7082 4275 7079 4275 7081
4277 7082 4276 7082 4275 7083 4274 7102
4285 7104 4289 7091
TIME...MOT...LOC 1615Z 259DEG 53KT 4280 7094
JWD/MANNINGLocal storm report, Jun 23, 11:38 AM EST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1238 PM EDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM TSTM WND GST E PLUM ISLAND 42.81N 70.81W
06/23/2015 M69 MPH ESSEX MA MESONET
&&
AEDLocal storm report, Jun 23, 11:51 AM EST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1251 PM EDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM TSTM WND DMG NEWBURYPORT 42.81N 70.88W
06/23/2015 ESSEX MA AMATEUR RADIO
WIRES DOWN ON SUNSET DRIVE
&&
AEDSpecial weather statement, Jun 23, 3:33 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
433 PM EDT TUE JUN 23 2015
MAZ002-003-008>010-232115-
WESTERN FRANKLIN-EASTERN FRANKLIN-WESTERN HAMPDEN-WESTERN
HAMPSHIRE-EASTERN HAMPSHIRE-
433 PM EDT TUE JUN 23 2015
...STRONG THUNDERSTORM IN HAMPSHIRE...NORTHWESTERN HAMPDEN AND
CENTRAL FRANKLIN COUNTIES...
AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER LEE...OR 10 MILES SOUTH OF PITTSFIELD...
MOVING EAST-NORTHEAST AT 55 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM. STORMS COULD INTENSIFY.
LOCATIONS IMPACTED INCLUDE...
HOLYOKE...AMHERST...NORTHAMPTON...GREENFIELD...DEERFIELD...SOUTH
HADLEY...EASTHAMPTON...BELCHERTOWN...MONTAGUE...GRANBY...
SOUTHAMPTON...HADLEY...SUNDERLAND...HATFIELD...NORTHFIELD...
WILLIAMSBURG...HUNTINGTON...BUCKLAND...CONWAY AND SHELBURNE.
LAT...LON 4238 7301 4239 7301 4257 7297 4262 7287
4262 7243 4227 7247 4225 7261 4228 7260
4225 7265 4222 7301 4231 7300 4231 7303
4233 7306 4238 7307
TIME...MOT...LOC 2033Z 248DEG 46KT 4231 7320
SIPPRELLThunderstorm Wind, Hartford
- When
- June 23, 3:43 PM EST
- Where
- Hartford County, Southington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Amateur Radio
- Coordinates
- 41.600, -72.880
Trees, utility poles, and wires were downed at the intersection of Russell Road and Route 10.
Thunderstorm Wind, Hartford
- When
- June 23, 4:03 PM EST
- Where
- Hartford County, 0.86 mi SE of Glastonbury
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 41.710, -72.610
Trees and wires were downed on Chestnut Hill Road, Maston Hill Road, and Clark Hill Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Alabama, June 23, 20152 deaths · $5,000 · 1.75 in hail · 4 events
- Flash Flooding and Flooding in Iowa, June 23 to 25, 2015$4.7 million · 3.5 in hail · 156 events
- Hail and Damaging Winds in Maryland, June 23, 20151 death · $80,000 · 4 in hail · 71 events
- Hail and Damaging Winds in Pennsylvania, June 23, 20151 death · 4 injured · $77,000 · 1 in hail · 34 events
- Damaging Winds and Lightning Strike in New Jersey, June 23, 20156 injured · $32 million · 74 kt wind · 49 events
- Heat in New Jersey, June 23, 201530 injured · 7 events
- Damaging Winds and Lightning Strike in Pennsylvania, June 23, 20155 injured · $5.1 million · 74 kt wind · 36 events
- Flood in Texas, June 23, 20151 death · 1 event
- Flash Flooding and Damaging Winds in Ohio, June 23, 2015$6.5 million · 67 kt wind · 7 events
- Flash Flooding and Flood in Pennsylvania, June 23, 2015$228,000 · 50 kt wind · 41 events
- Hail and Heavy Rain in Nebraska, June 23, 2015$990,000 · 2 in hail · 10 events
- Damaging Winds in New York, June 23, 2015$315,000 · 50 kt wind · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 586450, 586453.